Patient Comments: Night Sweats - Describe Your Experience

Please describe your experience with night sweats.

Comment from: GMP, 19-24 Female (Patient) Published: April 13

I am a 20-year-old college student with chronic anemia. (I'm tired most of the time.) Because of this, I usually have no trouble getting to sleep and staying asleep. I also, however, have bad dust and pollen allergies, which result in asthma and frequent sinus infections. For my most recent sinus infection (which I am still finishing the antibiotics for), I was prescribed a new kind of antibiotic (they usually give me a Z-pack, but those stopped working for me) called clarithromycin, a 10-day antibiotic I've never tried before. Ever since I started taking it, I've been moody, had stomach pains, lost my appetite (a big deal for me; I'm always hungry) and, I've been having severe night sweats. They usually wake me with a start in the middle of the night, and I am soaked with sweat from the neck down. I changed my pajamas four times last night. The only way I stop sweating is if I use no covers in my freezing cold dorm room, but then I freeze and cannot fall asleep. This is causing me to lose even more sleep than usual, and it is a very frustrating mystery for me! I wish they would just stop! I only hope they are connected to the antibiotics and not some other underlying issue.

Was this comment helpful?Yes
Comment from: Kelpatterson, 45-54 Female (Patient) Published: April 09

I came down with an illness that kept me sitting up in a chair in order to breathe. I had fever, vomiting, and difficulty breathing. Following the 6 weeks, after I began getting up and around again, I started having very unusual symptoms. Such as incontinence, joint muscle pain, vision loss, weakness, numbing in my hands, calves and feet. I walked with a cane because I began having drop attacks. Six months later I lost the use of my legs and ended up wheelchair bound. I have since then graduated from my wheelchair to arm brace/crutches. I have been sick with esophageal pain, weight loss, difficulty eating, chest pain and shortness of breath, just to name a few. I currently have no immune system and receiving IVIG blood transfusions every month. I am still very weak, have no energy, and constantly fatigued. How do I go about getting the proper tests done. I want to make sure I do not have any other underlying illness. They have still yet to find the origin of my physical pain. They stated that my physical pain is not related to my lack of T-cells.

Was this comment helpful?Yes
Comment from: Veteran, 65-74 Male (Patient) Published: April 08

When I mention having night sweats, clinicians look at me as if I have 16 eyes just because I am a male. I have had them for years. Most of the time, I just get uncomfortably hot with no actual sweating. I uncover, and when I cool down, I have to recover because I prefer a very cool bedroom.

Was this comment helpful?Yes
Comment from: Jen, 45-54 Female (Patient) Published: March 31

I am a 49 year old female. I have been getting night sweats (from my neck to the chest and on the back only) for about 3 consecutive nights now. There were no sweats on my forehead or anywhere else. I am usually a cold blooded person that needed to wear extra layers to bed. My hand is always cold. I had my blood tested 2 weeks ago and there is no indication that I am having menopause (maybe perimenopausal). I have been stressed lately and also been losing weight (not by choice).

Was this comment helpful?Yes
Comment from: Connie, 65-74 Female (Patient) Published: November 06

I wake in the morning wet from head to toe with sweat. I am 65 and over menopause.

Was this comment helpful?Yes
Comment from: windmill, 45-54 Male (Patient) Published: June 20

I've been under immense stress for last 18 months, and lost 20 kg in weight since then. Last few weeks I starting sweating in the night so bad that sheets and everything is drenched.

Was this comment helpful?Yes
Comment from: Dolly1957, 55-64 Female (Patient) Published: May 21

I just had a knee replacement and am taking Norco and warfarin. I am having night sweats and wondering if either of these medicines may be causing them.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Night Sweats - Treatment Question: What was the treatment for your night sweats?
Night Sweats - Causes Question: What caused your night sweats?
Night Sweats - Menopause Question: Did you have night sweats during menopause? If so, please share your experience, including remedies.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors